Does Xatral intake affect the nervous system?
XXXX - 69 years old, 1,73 and 112 kilos
Medications he takes:
Isoptin 80mg twice a day
Dilatrend 6.25mg three times a day
Aprovel 75mg twice a day
Pravachol 40mg once a day
Azathioprine 1/2 once a day
Mestinon twice a day
Cortisone 2mg once a day
Xatral OD 10mg once a day
Monoprost 50mg for eye pressure
D 3 Fix 1200
Nexium 40mg once a day
Zantac 150 once a day
Cilroton twice a day
Vitamin C 500mg Quest
Vitamin B complex
Middle of 2016 there was a heatwave and the air conditioning was not turned on. Suddenly XXXXXXX Stathis had a temperature of 38.6. We admitted him to hospital. They put IV and out him in a cool room. He stayed there three days. He was discharged and after a month he was admitted again.
After being examined the doctors discovered he did not perspire. And for that reason his body overheated.
The doctors checked all the medications he was taking. He found one medicine that was to blame. The medication name is XATRAL OD 10mg -Alfuzosin Hydrochloride. XXXXXXX stopped it for one year and took OMNIC TOCAS. He found the new medication not a effective as the previous one. He started again Xatral taking now 2 months now.
Is it possible you could check that with certain people Xatral bothers the nervous system?
When he stopped taking Xatral he began to perspire again. He is taking it again for two months and he can still perspire
My husband has mild Myasthenia. Is Xatral compatible with Myasthenia?
My husband also suffers from GERD. This causes a chocking cough. This chocking wakes him up in his sleep. He also coughs during the day. He is taking Zantac and Nexium.
Please answer my questions.
Thank you in advance
Xatral usually benign, careful with dilatrend in myasthenia
I read your question carefully and I understand your concern.
Regarding your first question on effect of Xatral on nervous system, the most common neurological issues are dizziness, headache and fatigue. They're usually related to postural hypotension, a drop in blood pressure when changing position from supine to standing. As for diminishing perspiration that is not a reported side effect, I must say I am a little surprised by that. Since you say the issue improved after interrupting it though, it would support what your doctor says and you should pay particular attention now that you have started it again.
As for effect on myasthenia, while there are variations among myasthenia patients, Xatral is not among the drugs which commonly affect myasthenia, it should be fine.
Looking at the other medication he's taking, I would be more careful with Dilatrend though, it is among the drugs which commonly interact with myasthenia so I would discuss with his cardiologist whether it's really necessary.
As for the GERD issue, in term of medication he is receiving the correct medication. He should be paying attention to lifestyle changes such as avoiding alcohol, coffee, chocolate, spicy foods; sleeping in a slightly raised position to avoid reflux during the night, eat many small meals instead of 3 big meals and avoid lying down for at least 2-3 hours after eating, if overweight try to lose weight.
I remain at your disposal for other questions.
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- Smoking drinking affect nervous system
- How gatorade affects the nervous system
- How does lead affect the nervous system
- Heavy metal poisoning affecting the nervous system
- Heavy metals affecting the nervous system
- How does the nervous system affect digestion
- How nervous system get affected due to masturbation
- Overactive sympathetic nervous system affecting circulation
- Virus affecting nervous system
- Conditions affecting the nervous system
- What causes microvascular ischemic disease?
- Suggest treatment for severe headaches
- Can Lipitor cause brain damage?
- What causes severe migraine while on Cymbalta and Xanax?
- What are the signs and symptoms of brain aneurysm?
- What does intense pain in the temple suggest?
- What causes intense fatigue, tingling sensation in the feet and leg pain?
- What causes agitation and inappropriate sexual behavior while having...
- Suggest remedies for muscle pain, dizziness and constipation when...
- Can stress cause cyanotic discoloration on the extremities?